MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71525-01
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The date of event is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported that she was unable to test due to her adc freestyle libre reader not powering on with button press or test strip insertion, because the reader wouldn't charge.Customer further reported that she felt ill, so she went to the emergency room.The customer was administered insulin (unspecified route) for treatment.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The reported reader was returned and investigated and a new issue was observed.Visual inspection has been performed on the returned reader and no issues were observed.The reader turned on with button depression and an error 2 was observed.A blank screen was not observed.Further investigation has been performed and the reader was de-cased.It was confirmed that the error 2 is isolated to the reader's cpu (central processing unit).Although glucose results may be delayed, blood glucose could be determined by alternate means, including use of another blood glucose meter, seeing a physician (as recommended in product labeling), or by seeking treatment at a health care facility.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key8552902
Report Number2954323-2019-03367
Device Sequence Number18925714
Product Code PZE
UDI-Device Identifier00357599000219
UDI-Public00357599000219
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71525-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR